Alert archive / Oklahoma / Red Flag Warnings in 2022

Red Flag Warning 6, NWS Tulsa, OK

March 20, 2022Pawnee County, Oklahoma

NWS Tulsa, OK issued this red flag warning at Mar 20, 2022, 2:49 AM CDT for Pawnee County, Oklahoma. It took effect at Mar 20, 2022, 12:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 20, 2022, 2:49 AM CDT (07:49 UTC)
In effect from
Mar 20, 2022, 12:00 PM CDT
Expired
Mar 20, 2022, 8:00 PM CDT
In force
8 hr
Issued by
NWS Tulsa, OK

County Pawnee County, OK

The radar

The Tulsa radar (KINX), 103 km from the middle of the area, began a volume at 07:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 7.8 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2022-03-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2022-03-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3557 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
146 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

296 
WWUS84 KTSA 200749
RFWTSA

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tulsa OK
249 AM CDT Sun Mar 20 2022


OKZ054-059-202100-
/O.NEW.KTSA.FW.W.0006.220320T1700Z-220321T0100Z/
Osage-Pawnee-
249 AM CDT Sun Mar 20 2022

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS
EVENING FOR VERY DRY AND WINDY CONDITIONS FOR PARTS OF 
NORTHEAST OKLAHOMA

The National Weather Service in Tulsa has issued a Red Flag
Warning, which is in effect from noon today to 8 PM CDT this
evening. 

* AFFECTED AREA...IN Oklahoma, Osage, and Pawnee counties.

* WIND...South winds gusting between 20 and 30 mph.

* HUMIDITY...Afternoon RH values falling into the 20 to 25 percent
  range.

* TEMPERATURE...Afternoon high temperatures in the upper 70s 
  approaching 80 degrees

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that a dangerous combination of weather
conditions and dry vegetation is expected within 24 hours,
favoring rapid growth and spread of any wildfires. The primary
weather factors include stronger winds, lower humidities, and
warmer temperatures.

&&

$$
3 follow-up statements
712 
WWUS84 KTSA 201545
RFWTSA

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tulsa OK
1045 AM CDT Sun Mar 20 2022

OKZ054-059-202345-
/O.CON.KTSA.FW.W.0006.220320T1700Z-220321T0100Z/
Osage-Pawnee-
1045 AM CDT Sun Mar 20 2022

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING
FOR VERY DRY AND WINDY CONDITIONS FOR Parts OF NORTHEAST OKLAHOMA...

* AFFECTED AREA...IN Oklahoma, Osage, and Pawnee counties.

* WIND...South winds gusting between 20 and 30 mph.

* HUMIDITY...Afternoon RH values falling into the 15 to 25 
  percent range. 

* TEMPERATURE...Afternoon high temperatures in the upper 70s 
  approaching 80 degrees

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that a dangerous combination of weather
conditions and dry vegetation is expected within 24 hours,
favoring rapid growth and spread of any wildfires. The primary
weather factors include stronger winds, lower humidities, and
warmer temperatures.

&&

$$
422 
WWUS84 KTSA 201929
RFWTSA

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tulsa OK
229 PM CDT Sun Mar 20 2022

OKZ054-059-210100-
/O.CON.KTSA.FW.W.0006.000000T0000Z-220321T0100Z/
Osage-Pawnee-
229 PM CDT Sun Mar 20 2022

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING
FOR VERY DRY AND WINDY CONDITIONS FOR PARTS OF NORTHEAST
OKLAHOMA...

* AFFECTED AREA...IN Oklahoma, Osage, and Pawnee counties.

* WIND...South winds gusting between 20 and 30 mph.

* HUMIDITY...Afternoon RH values falling into the 15 to 25 
  percent range.

* TEMPERATURE...Afternoon high temperatures in the upper 70s 
  approaching 80 degrees

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that a dangerous combination of weather
conditions and dry vegetation is expected within 24 hours,
favoring rapid growth and spread of any wildfires. The primary
weather factors include stronger winds, lower humidities, and
warmer temperatures.

&&

$$
917 
WWUS84 KTSA 210104
RFWTSA

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tulsa OK
804 PM CDT Sun Mar 20 2022

OKZ054-059-210215-
/O.EXP.KTSA.FW.W.0006.000000T0000Z-220321T0100Z/
Osage-Pawnee-
804 PM CDT Sun Mar 20 2022

...RED FLAG WARNING HAS EXPIRED FOR VERY DRY AND WINDY CONDITIONS
FOR PARTS OF NORTHEAST OKLAHOMA...

Conditions are improving across northeast Oklahoma this evening
with RH values increasing and wind speeds decreasing after sunset.
Therefore the Red Flag Warning has be allowed to expire.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this red flag warning went out at Mar 20, 12:17 AM CDT, 2 hours 32 minutes earlier.

Area forecast discussion, Mar 20, 12:17 AM CDT, 2 hours 32 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1217 AM CDT Sun Mar 20 2022

...New AVIATION...

.SHORT TERM...
(The rest of tonight)
Issued at 836 PM CDT Sat Mar 19 2022

Quiet and clear weather will be the story tonight. Westerly to
southwesterly winds have died off after sunset this evening and
will remain light and variable through the night. Current forecast
is on track...made minor adjustments to lows for tonight, but
overall it won't be quite as cool as this morning, with lows in
the upper 30s to mid 40s across the region.

&&

.LONG TERM...
(Sunday through Saturday)
Issued at 207 PM CDT Sat Mar 19 2022

Lee of the Rockies pressure falls will result in a tightening
pressure gradient and strengthening southerly winds for Sunday.
The breezy conditions, along with warm temps, low afternoon RH
around 20-25%, and still dormant grasses will result in critical
fire weather conditions generally along and west of Highway 75.
Near critical fire weather conditions will exist for the remainder
of eastern OK and northwest AR, especially across portions of
southeast OK in west central AR that has seen a relative min in
rainfall over the past 10 days.

A developing upper trof will deepen and close off across the
southwestern states before ejecting into the southern Plains on
Monday. Broadly diffluent upper flow along with strong
moisture/warm air advection will be favorable for a large area of
showers with embedded thunderstorms to overspread the region later
Monday morning and through the afternoon. The warm sector will
likely remain squashed to our south, but still could see a few
strong/marginally severe storms across parts of far southeast OK.

May see an axis of heavier rain initially develop across parts of
eastern OK Monday afternoon, with the emphasis on heavy rain
shifting farther southeast (even a bit southeast of our forecast
area) Monday evening/night as the dry slot punches east. Will
need to monitor portions of far southeast OK where 1-2" of rain
along with locally higher amounts will be possible.

Areas of lingering showers are expected to persist Tuesday into
Wednesday as the upper slowly shifts northeast and deep cyclonic
flow persists. This will also bring significantly cooler air to
the region for Wednesday, with highs struggling to reach the 50s.
Warmer weather returns for late week as the system exits farther
east and mid-level heights rise.

&&

.AVIATION...
(06Z TAFS)
Issued at 1217 AM CDT Sun Mar 20 2022

VFR conditions will prevail thru the period with just passing high
clouds. Light winds overnight will become southerly and increase
on Sunday. Gusts 20 to 25 kts expected across E OK and far NW AR.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   79  51  62  50 /   0   0 100  70
FSM   79  49  67  52 /   0   0  90  90
MLC   78  50  61  50 /   0   0 100  70
BVO   78  50  61  48 /   0   0 100  80
FYV   76  48  66  50 /   0   0  90  90
BYV   75  52  65  51 /   0   0  80 100
MKO   77  50  61  49 /   0   0 100  80
MIO   75  50  63  50 /   0   0  90  90
F10   78  50  61  49 /   0   0 100  70
HHW   77  49  64  51 /   0   0 100  80

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...04
LONG TERM....18
AVIATION...30
Hazardous weather outlook, Mar 19, 4:56 PM CDT, 9 hours 53 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
456 PM CDT Sat Mar 19 2022

ARZ001-002-010-011-019-020-029-OKZ049-053>076-201030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
456 PM CDT Sat Mar 19 2022

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Tonight.

FIRE WEATHER DANGER.
	RISK...Limited.
	AREA...Eastern Oklahoma...Mainly West of Highway 75.
	ONSET...Ongoing.

DISCUSSION...
Low afternoon humidity values and gusty west winds have resulted
in a limited fire danger across portions of eastern Oklahoma along
and west of highway 75. Conditions will rapidly improve this
evening as winds decouple and humidity rises.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.
SUNDAY...Very High Fire Weather Potential...High Wind Potential.
MONDAY...Thunderstorm Potential...High Wind Potential...Heavy Rain Potential.
TUESDAY...Thunderstorm Potential.
WEDNESDAY...High Wind Potential.
THURSDAY AND FRIDAY...No Hazards.

EXTENDED DISCUSSION...
Warm temperatures on Sunday will help afternoon humidity values
drop once again into the upper teens to lower 20 percent range
across much of eastern Oklahoma. Southerly winds will increase in
the dry return flow pattern and become gusty. The most likely area
to see critical fire weather conditions will be west of highway
75 however this area will be bordered by near-critical conditions
where recent fire activity has been able to over perform thanks to
a persistent drought.

A strong storm system will emerge across the southern Rockies onto
the High Plains on Monday. Deep and anomalously high moisture
advection ahead of the system is expected to increase the threat
for heavy rainfall Monday into early Tuesday. Widespread rainfall
amounts of 1-2 inches will be possible with locally higher amounts
likely within the strongest storms clusters. Currently,
instability looks to remain limited thanks to the early onset of
rainfall during the day so the overall severe weather threat will
be low. Rain chances decrease by midweek as the upper level low
clears the area.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
Forecast rain amounts will continue to be refined with later
forecasts, however the potential for flash flooding and some
isolated river flooding remains possible early next week.

weather.gov/tulsa contains additional information.

Nearby

Red Flag Warnings in Oklahoma, 2022Every red flag warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.